MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyskinesia (2363); Ambulation or Postural Difficulties (2544); Cognitive Changes (2551); Insufficient Information (4580)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an allied healthcare provider and patient representative that the patient was currently hospitalized due to an abrupt return of uncontrollable dyskinesia for the past several days.It was reported that similar symptoms had occurred in the past when deep brain stimulation was turned off and recalibrated, and that the device had not been checked since 2020.The patient was unable to eat, hold a drink, and slid off a couch because of the dyskinesia.The patient rep described the patient as flopping all over without ceasing.Computed tomography (ct) scans were performed and nothing was reported to be observed in respect to the deep brain system.Infection was ruled out.The patient representative was unsure if the implantable neurostimulator and/or programmer was functional.Additionally, patient representative reported that patient was experiencing hallucinations and mental status, but were unsure if was related to the deep brain stimulation (dbs) therapy/device or related to a known prostate issue that was described as pre-existing.The patient representative reported that patient had a history of bladder retention with last event taking place about a year earlier.Troubleshooting could not be performed because no patient programmer was available.Next steps was to request field support to interrogate device per healthcare provider (hcp) request.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25271554
Report Number3004209178-2026-08864
Device Sequence Number13201197
Product Code MHY
UDI-Device Identifier00763000175719
UDI-Public(01)00763000175719(17)201114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/25/2026
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR
Patient SexMale